ArticleBMC neurology2026
A case report of persistent cerebellar dysfunction following acute lithium toxicity.
Article in BMC neurology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAcute lithium toxicity can cause cerebellar impairment, but long-term follow-up data are limited. We describe a case of acute lithium intoxication followed by progressive cerebellar atrophy and permanent cerebellar dysfunction. CASE PRESENTATION: Five years ago, a previously healthy 38-year-old man developed a clinical syndrome consistent with neuroleptic malignant syndrome (NMS)-like syndrome in the setting of acute lithium and quetiapine toxicity. On admission, the serum lithium concentration was 4.07 mmol/L and the cerebrospinal fluid lithium concentration was 2.45 mmol/L. Continuous renal replacement therapy (CRRT) was initiated, and cerebrospinal fluid lavage was also performed as documented in the outside hospital records. Serum lithium levels subsequently decreased to below 0.2 mmol/L. After treatment, consciousness improved. However, he developed a persistent cerebellar syndrome, characterized by ataxia, gait instability, and dysarthria. Brain magnetic resonance imaging one year later revealed cerebellar atrophy. Over five years of follow-up, severe ataxia persisted, and serial MRI showed progressive isolated cerebellar atrophy without supratentorial structural abnormalities.
conclusionsThis case suggests that severe acute lithium toxicity may be associated with progressive cerebellar degeneration, even after normalization of serum lithium levels. Clinicians should consider long-term follow-up for neurological sequelae in individuals suffering from acute lithium intoxication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.